MAUDE Adverse Event Report: DUTCH OPTHALMIC RESEARCH CENTER BV FEATHERLIGHT MICRO PHACO EMULSIFICATION/FRAGMENTATION HANDPIECE

DUTCH OPTHALMIC RESEARCH CENTER BV FEATHERLIGHT MICRO PHACO EMULSIFICATION/FRAGMENTATION HANDPIECE
Catalog Number 3002.P
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This reportable event was identified during a voluntary retrospective review of all complaints since 2015 by the manufacturer (dutch ophthalmic research centre b.V.).Details of this activity were discussed with cdrh office of compliance ((b)(6)) during a tele-conference on (b)(6).Incident caused harm to the patient, hence it is reportable.No further information on the inventions performed due to the eye injury.All available information has been disclosed.This complaint has now been closed.
 
Event or Problem Description
Reported by sales, who collected the hand piece at the customer: today the leading nurse, complained about this ultrasonic handpiece.Very bad situation.After a few seconds the handpiece become extremely hot with completely missing phaco power.The surgeon reported this is a very bad situation, he had descemet folds, and the eyes look not really good.

Brand Name
FEATHERLIGHT MICRO PHACO EMULSIFICATION/FRAGMENTATION HANDPIECE
Common Device Name
FEATHERLIGHT MICRO PHACO EMULSIFICATION/FRAGMENTATION HANDPIECE
Manufacturer (Section D)
DUTCH OPTHALMIC RESEARCH CENTER BV
scheijdelveweg 2
zuidland, 3214V N
NL  3214VN
MDR Report Key7669825
Report Number1222074-2018-00233
Device Sequence Number16805124
Product Code HQC
UDI-Device Identifier08717872008899
UDI-Public08717872008899
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K081877
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 03/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number3002.P
Device Lot Number201600277
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2017
Initial Report FDA Received Date07/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;